Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 19, 2021, 2:46 PM EDT for Chesterfield County, Lancaster County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 2:46 PM EDT (18:46 UTC)
- Expired
- Jun 19, 2021, 3:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Columbia, SC
Counties Chesterfield County, SC, Lancaster County, SC
The radar
The Columbia radar (KCAE), 110 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484
WWUS82 KCAE 191846
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
246 PM EDT Sat Jun 19 2021
SCZ016-022-115-116-191930-
Northern Lancaster SC-Chesterfield SC-Southern Lancaster SC-
Kershaw SC-
246 PM EDT Sat Jun 19 2021
...Strong Thunderstorms Will Impact Portions of Northern Lancaster...
Chesterfield...Southern Lancaster and northeastern Kershaw Counties
Until 330 PM EDT....
At 246 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near USC Lancaster
to near Oats, moving east at 15 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Lancaster, Pageland, Kershaw, Chesterfield, Elgin, Heath Springs,
Cheraw State Park, USC Lancaster, Irwin, Andrew Jackson State Park,
Carolina Sandhills Wildlife Refuge, Mt Pisgah, Buford, Mcbee,
Jefferson, Society Hill, Ruby, Patrick, Bethune and Mount Croghan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should seek shelter until these storms pass.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
LAT...LON 3461 7978 3460 7981 3453 7983 3449 7988
3449 7997 3450 7998 3449 8005 3434 8032
3470 8086 3480 8089 3487 8079 3485 8080
3482 8079 3481 8019
TIME...MOT...LOC 1846Z 250DEG 14KT 3474 8083 3422 8009
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 19, 1:40 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 19, 1:40 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Columbia SC 140 PM EDT Sat Jun 19 2021 .SYNOPSIS... Expect increasing atmospheric moisture this afternoon, with tropical moisture moving into the region tonight through Sunday night, with low pressure tracking east across the region. A front will move through Tuesday. && .NEAR TERM /THROUGH TONIGHT/... Active next 24-36 hours expected across the CWA as Tropical Storm Claudette slowly pushes towards and through the region. As of 11a, the center of circulation was located over southern MS and will begin to move northeastward as the afternoon goes on. In the immediate term, our weather is already being influenced. Mid-level cloudiness is overspreading the region as I write, with rainfall knocking on the door of the CSRA. This first batch of rain is expected to gradually push into the central Midlands and slowly dissipate as it does so. Additionally, scattered showers are already developing out ahead of this where clearing was most prominent earlier. Have adjusted PoPs to account for the earlier arrival of rain in the south and the development of showers north. Highs will definitely range this afternoon from south to north. The CSRA will be our cool spot, with the Pee Dee region seeing much warmer highs. That range should be mid 80s to low 90s. Winds this afternoon are expected to be a bit breezy out of the southwest, with gusts upwards of 20-25 mph at times. By this evening, guidance generally has this initial batch of rain weakening, with the primary rain shield quickly on its tail. PWs are expected to rise into the 1.8-2.0" range, providing plentiful moisture for us to work with. The rain will overspread the CSRA between 23z and 02z, and the Midlands and Pee Dee between 01z and 05z tonight. Guidance has come closer on a solution that pushes the low through our CWA tomorrow, meaning that the heaviest rain tonight should generally remain to the north of our region. In this scenario, the rain shield would push through between 00z and 09z, and then would be replaced with tropical showers. This is supported by the 12z HRRR, HREF mean, and every HREF member, so confidence is growing in this scenario. It would mean less rainfall overall. Severe weather is not expected with this first batch tonight, even though wind shear looks fairly strong during this period. Instability will be very low, which will help keep any strong shower from truly taking advantage of the better shear environment. Generally, expecting between 0.5" and 1.5" of rain overnight, with higher values possible along a line from Lincoln Co to Newberry Co to Lancaster Co. Lows overnight should remain elevated and in the low to mid 70s. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Main forecast issue will involve Claudette, currently near the Gulf Coast, turning and tracking east across our region Sunday/Sunday night, whether tropical, subtropical, hybrid or remnant. Expect increasing atmospheric moisture, with precipitable water values increasing to over 2 inches. Main impacts for our FA would be potential for heavy rain/localized flooding. WPC has most of the FA in SLGT risk of excessive rainfall. Some uncertainties exist with strength, track and timing of Claudette. Depending on the eventual track, some tornado threat possible Sunday/Sunday night. SPC maintains MRGL risk of severe. In the wake of the departing low, significant atmospheric moisture will remain over our region, with premise for scattered convection, though weak nva and possibility of lingering clouds could reduce areal coverage. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Ensemble suites continue to remain in good agreement with another northern stream upper trough digging deeper into the central and E CONUS. A front is progged to shift SE into the our FA Tuesday, with considerable atmospheric moisture remaining over our FA. Some uncertainty with the frontal position Wed/Thu. Model consensus shifts the front towards the coast Wednesday where it may stall or become diffuse through Thursday, with some drier air filtering into our northern FA. Utilized model blend. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR conditions exist right now across the CWA, but this isn't expected to last through the period. MVFR, and possibly IFR, conditions are expected to develop tonight as TS Claudette approaches from the southeast. Impacts are already being felt from TS Claudette. The center is over southern MS, and clouds and rain are overspread the region. Expecting showers to be at all terminals for at least some of this afternoon, with them gradually diminishing by late this afternoon. Clouds should stay in the mid levels above MVFR thresholds, but it wouldn't surprise me if we saw lower CIGs in stronger showers. The main event begins tonight, as the center of circulation moves clouds. Plentiful moisture will stream into the region, with light to moderate rain developing at all TAF sites by 03z. Guidance is generally bullish on MVFR cigs tonight, even if they have backed off on the timing a bit lately. Models have pushed the arrival of MVFR cigs back by a few hours, to the 06z-09z timeframe. I am admittedly hedging a bit with my predominant rain group, bringing in prevailing OVC030 cigs. I didn't think that the cigs warranted a separate group, especially with the TAFs already on the longer side. I'm not confident that IFR cigs will develop outside of heavier rainfall, so I keep everything MVFR. Predominant rainfall should generally be north of the terminals by 09z or 10z Sunday, with tropical showers filling in through 18z after that. I am confident enough in that to place -SHRA in the TAF this far out, given Claudette will be approaching during the day and showers are expected to be widespread enough to warrant it. Winds will lighten up a bit this evening, remaining out of the southwest. Overnight, they should gradually push towards southeasterly as the circulation approaches from the west, with winds generally 10-15 knots. EXTENDED AVIATION OUTLOOK...Increasing tropical moisture will bring a chance of showers and thunderstorms along with associated restrictions for Sunday through Monday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jun 19, 5:28 AM EDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 528 AM EDT Sat Jun 19 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-200930- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 528 AM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. As the remnants of TS Claudette move through on Sunday, there will be a chance of seeing severe thunderstorms and heavy rainfall. A cold front will through the area late Tuesday with additional thunderstorms and potential for locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 19, 2:34 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Columbia SC
234 PM EDT Sat Jun 19 2021
SCZ020-025>027-030-035-037-041-135>137-191900-
Central Orangeburg SC-Lexington SC-Barnwell SC-Aiken SC-
Southeastern Orangeburg SC-Calhoun SC-Bamberg SC-Newberry SC-
Saluda SC-Northwestern Orangeburg SC-Edgefield SC-
234 PM EDT Sat Jun 19 2021
...Strong Thunderstorms Will Impact Portions of Central Orangeburg...
Lexington...northeastern Barnwell...northeastern Aiken...central
Southeastern Orangeburg...Calhoun...northern Bamberg...southeastern
Newberry...Saluda...Northwestern Orangeburg and northeastern
Edgefield Counties Until 300 PM EDT....
At 232 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northwest of
Johnston to near Bamberg, moving east at 30 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Columbia, Lexington, West Columbia, Orangeburg, Cayce, Irmo,
Batesburg-Leesville, Bamberg, Denmark, Springdale, Oak Grove,
Brookdale, Highway 6 at Lake Murray Dam, Red Bank, St. Andrews,
Saluda, Blackville, Johnston, South Congaree and Pine Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
This includes the following highways...
Interstate 126 between mile markers 0 and 2.
Interstate 20 in South Carolina between mile markers 24 and 64.
Interstate 26 between mile markers 84 and 91, and between mile
markers 104 and 165.
Interstate 77 between mile markers 0 and 2.
Interstate 95 between mile markers 90 and 99.
LAT...LON 3393 8199 3428 8134 3413 8131 3410 8127
3409 8117 3400 8105 3386 8100 3376 8078
3377 8066 3364 8053 3356 8051 3354 8045
3352 8047 3348 8044 3343 8036 3320 8104
TIME...MOT...LOC 1832Z 250DEG 26KT 3388 8190 3325 8108Special weather statement, Jun 19, 2:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
246 PM EDT Sat Jun 19 2021
SCZ016-022-115-116-191930-
Northern Lancaster SC-Chesterfield SC-Southern Lancaster SC-
Kershaw SC-
246 PM EDT Sat Jun 19 2021
...Strong Thunderstorms Will Impact Portions of Northern Lancaster...
Chesterfield...Southern Lancaster and northeastern Kershaw Counties
Until 330 PM EDT....
At 246 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near USC Lancaster
to near Oats, moving east at 15 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Lancaster, Pageland, Kershaw, Chesterfield, Elgin, Heath Springs,
Cheraw State Park, USC Lancaster, Irwin, Andrew Jackson State Park,
Carolina Sandhills Wildlife Refuge, Mt Pisgah, Buford, Mcbee,
Jefferson, Society Hill, Ruby, Patrick, Bethune and Mount Croghan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should seek shelter until these storms pass.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
LAT...LON 3461 7978 3460 7981 3453 7983 3449 7988
3449 7997 3450 7998 3449 8005 3434 8032
3470 8086 3480 8089 3487 8079 3485 8080
3482 8079 3481 8019
TIME...MOT...LOC 1846Z 250DEG 14KT 3474 8083 3422 8009The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:34 PM EDT | Special Weather Statement | CAE | Calhoun, Lexington, Orangeburg, Saluda | 26 min |
| Jun 19, 3:45 PM EDT | Special Weather Statement | CAE | Clarendon | 30 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.